Alert archive / South Carolina / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Columbia, SC

July 13, 201316 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this flash flood watch at Jul 13, 2013, 3:46 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jul 13, 2013, 8:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2013, 3:46 AM EDT (07:46 UTC)
In effect from
Jul 13, 2013, 8:00 AM EDT
Expired
Jul 14, 2013, 3:04 AM EDT
In force
19 hr
Issued by
NWS Columbia, SC
Flood severity
None
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WGUS62 KCAE 130746
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
346 AM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MIDLANDS AND CSRA FOR
TODAY AND TONIGHT...

.LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
132015-
/O.NEW.KCAE.FF.A.0002.130713T1200Z-130714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
346 AM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND 
  CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL GEORGIA...BURKE...COLUMBIA...LINCOLN...MCDUFFIE 
  AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... 
  BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...EDGEFIELD... 
  FAIRFIELD...KERSHAW...LANCASTER...LEE...LEXINGTON... 
  MCCORMICK...NEWBERRY...ORANGEBURG...RICHLAND...SALUDA AND 
  SUMTER. 

* FROM 8 AM EDT THIS MORNING THROUGH SUNDAY MORNING

* SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP
  ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. WITH SOILS
  ALREADY SATURATED ALONG WITH LAKES...RIVER AND STREAMS ALREADY
  RUNNING HIGHER THAN NORMAL OR IN FLOOD ANY ADDITIONAL HEAVY
  RAINFALL WILL PRODUCED AREAS OF FLASH FLOODING. RAINFALL
  AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON ACROSS THE AREA WITH
  SOME LOCALLY HIGHER AMOUNTS AROUND 3 INCHES POSSIBLE.

* LOW LYING AREAS ALONG WITH AREAS OF POOR DRAINAGE COULD BECOME
  FLOODED VERY QUICKLY. DRIVING COULD BECOME HAZARDOUS AS ROADWAYS
  AND DITCHES BECOME FLOODED AND POSSIBLY IMPASSABLE.
  REMEMBER...NEVER DRIVE THROUGH A FLOODED ROADWAY. YOU DO NOT
  KNOW THE DEPTH OF THE WATER OR ANY DAMAGE THAT MAY HAVE OCCURRED
  TO THE ROADWAY THAT YOU CANNOT SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
528 
WGUS62 KCAE 131711
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
111 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAIN IN EFFECT FOR THE MIDLANDS AND CSRA
THROUGH SUNDAY MORNING...

.LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. THIS WILL COMBINE WITH ALREADY SATURATED SOILS ALONG WITH
LAKES AND RESERVOIRS NEAR CAPACITY RESULTING IN CONDITIONS WHICH
COULD PRODUCE FLASH FLOODING THROUGH SUNDAY MORNING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
140400-
/O.CON.KCAE.FF.A.0002.000000T0000Z-130714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
111 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... 
  LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... 
  ORANGEBURG...RICHLAND...SALUDA AND SUMTER. 

* THROUGH 8 AM SUNDAY MORNING

* SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP
  ACROSS THE AREA THROUGH TONIGHT. WITH SOILS ALREADY SATURATED
  ALONG WITH LAKES...RIVER AND STREAMS ALREADY RUNNING HIGHER THAN
  NORMAL OR IN FLOOD ANY ADDITIONAL HEAVY RAINFALL COULD PRODUCE
  AREAS OF FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL
  BE COMMON ACROSS THE AREA WITH SOME LOCALLY HIGHER AMOUNTS
  AROUND 3 INCHES POSSIBLE.

* LOW LYING AREAS ALONG WITH AREAS OF POOR DRAINAGE COULD BECOME 
  FLOODED VERY QUICKLY. DRIVING COULD BECOME HAZARDOUS AS 
  ROADWAYS AND DITCHES BECOME FLOODED AND POSSIBLY IMPASSABLE. 
  REMEMBER...NEVER DRIVE THROUGH A FLOODED ROADWAY. YOU DO NOT 
  KNOW THE DEPTH OF THE WATER OR ANY DAMAGE THAT MAY HAVE 
  OCCURRED TO THE ROADWAY THAT YOU CANNOT SEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
907 
WGUS62 KCAE 140231
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
1031 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAIN IN EFFECT FOR THE MIDLANDS AND CSRA
THROUGH SUNDAY MORNING...

.LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT. THIS WILL COMBINE
WITH ALREADY SATURATED SOILS ALONG WITH LAKES AND RESERVOIRS NEAR
CAPACITY RESULTING IN CONDITIONS WHICH COULD PRODUCE FLASH
FLOODING THROUGH SUNDAY MORNING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
141200-
/O.CON.KCAE.FF.A.0002.000000T0000Z-130714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1031 PM EDT SAT JUL 13 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... 
  BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL 
  SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... 
  CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... 
  LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... 
  ORANGEBURG...RICHLAND...SALUDA AND SUMTER. 

* UNTIL 8 AM EDT SUNDAY

* SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP 
  ACROSS THE AREA THROUGH TONIGHT. WITH SOILS ALREADY SATURATED 
  ALONG WITH LAKES...RIVER AND STREAMS ALREADY RUNNING HIGHER 
  THAN NORMAL OR IN FLOOD ANY ADDITIONAL HEAVY RAINFALL COULD 
  PRODUCE AREAS OF FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 2 
  INCHES WILL BE COMMON ACROSS THE AREA WITH SOME LOCALLY HIGHER 
  AMOUNTS AROUND 3 INCHES POSSIBLE. 

* LOW LYING AREAS ALONG WITH AREAS OF POOR DRAINAGE COULD BECOME 
  FLOODED VERY QUICKLY. DRIVING COULD BECOME HAZARDOUS AS 
  ROADWAYS AND DITCHES BECOME FLOODED AND POSSIBLY IMPASSABLE. 
  REMEMBER...NEVER DRIVE THROUGH A FLOODED ROADWAY. YOU DO NOT 
  KNOW THE DEPTH OF THE WATER OR ANY DAMAGE THAT MAY HAVE 
  OCCURRED TO THE ROADWAY THAT YOU CANNOT SEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
096 
WGUS62 KCAE 140704
FFACAE

FLOOD WATCH
NATIONAL WEATHER SERVICE COLUMBIA SC
304 AM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH CANCELLED...

.THE THREAT OF FLASH FLOODING HAS ENDED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
140815-
/O.CAN.KCAE.FF.A.0002.000000T0000Z-130714T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
304 AM EDT SUN JUL 14 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. ONLY WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE RAINFALL WILL
NOT BE HEAVY AND WIDESPREAD ENOUGH TO PRODUCE FLASH FLOODING
ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 3:32 AM EDT, 14 minutes earlier.

Area forecast discussion, Jul 13, 3:32 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
332 AM EDT SAT JUL 13 2013

.SYNOPSIS...
HIGH PRESSURE OFF THE EASTERN SEABOARD CONTINUES TO PUSH VERY
MOIST AIR INTO THE AREA WITH A FRONT CURRENTLY STALLED NEAR THE
COAST. THE FRONT WILL REMAIN OVER THE AREA THROUGH SATURDAY AND BE
THE FOCUS FOR ADDITIONAL HEAVY RAINFALL INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STALLED FRONTAL BOUNDARY...MAINLY A DEWPOINT GRADIENT...WILL
BEGIN TO MOVE WESTWARD LATER TODAY AND TONIGHT. WV LOOP THIS
MORNING SHOWS THE CLOSED LOW ACROSS THE OH RIVER VALLEY DRIFTING
SOUTHWEST TOWARD THE TN VALLEY THIS MORNING. CLOSED AREA OF HIGH
PRESSURE OFF THE MID ATLANTIC COAST AND REMNANTS OF UPPER LOW IN
THE EASTERN GULF OF MEXICO CONTINUE TO ROTATE MOISTURE UP AND INTO
THE SOUTHEAST. REGIONAL 88D RADAR COMPOSITE THIS MORNING SHOWS
WIDELY SCATTERED/SCATTERED SHOWERS ALONG WITH A FEW ISOLATED
THUNDERSTORMS ALONG THE COASTAL PLAIN AND EASTERN MIDLANDS. BOTH
NAM/GFS SHOW INCREASING MOISTURE ACROSS THE AREA AS FLOW INCREASES
FROM THE EAST AND SOUTHEAST. PW VALUES THIS MORNING RANGING FROM
1.5 INCHES WESTERN CWA TO NEAR 2.0 INCHES ALONG THE COAST WILL
INCREASE THROUGH THE DAY. MODELS INDICATE VALUES ABOVE 2.0 INCHES
BY THIS AFTERNOON AND TONIGHT ACROSS THE CWA. BECAUSE OF ALREADY
SATURATED SOILS AND HIGH LEVELS ON MANY LAKES...RIVERS AND
STREAMS...WILL ISSUE A FLASH FLOOD WATCH FOR THE MIDLANDS AND
CENTRAL SAVANNAH RIVE AREA BEGINNING AT 8 AM THIS MORNING THROUGH
8 AM SUNDAY MORNING. EXPECT SHOWER/THUNDERSTORM ACTIVITY TO
INCREASE THROUGH THE DAY AS THE AIRMASS BECOMES MORE MOIST ALONG
WITH INCREASING MOISTURE CONVERGENCE AND INSTABILITY. THESE SHOWERS
AND THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME AS STORMS WILL ONLY BE
MOVING AROUND 10 MPH. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
ARE POSSIBLE. GUIDANCE AND LOCAL NUMBERS ARE REASONABLY CLOSE
THROUGH THE PERIOD WITH BOTH POPS AND TEMPERATURES. HAVE STAYED
NEAR CONSENSUS FOR TEMPERATURES AND POPS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
BY SUNDAY AND MONDAY...THE AXIS OF DEEPEST MOISTURE WILL HAVE
SHIFTED WESTWARD FROM THE SAVANNAH RIVER INTO AL/GA.
HOWEVER...MODELS DO SHOW A GOOD DEEP ONSHORE FLOW AND EXPECT
ADDITIONAL SHOWERS/THUNDERSTORMS ON SUNDAY AND MONDAY...BUT COVERAGE
SHOULD NOT BE A GREAT AND POPS WILL GRADUALLY DIMINISH THROUGH THE
PERIOD. HAVE STAYED WITH A CONSENSUS OF POPS THROUGH THE
PERIOD...BUT BELOW CONSENSUS FOR TEMPERATURES...MAINLY AFTERNOON
MAX TEMPS. ALTHOUGH RIDGE WILL BE STRENGTHENING NORTH OF THE CWA
AND MOISTURE AXIS HAS SHIFTED WESTWARD...MOIST ATMOSPHERE AND
SOILS WILL SLOW THE RISE IN TEMPERATURES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THINGS SHOULD START TO DRY OUT NEXT WEEK. MODELS CONTINUE TO
SUPPORT THE UPPER TROF RETROGRADING TO THE SOUTHWEST INTO TEXAS
WITH AN UPPER LEVEL RIDGE BUILDING INTO OUR AREA FROM THE NORTH
THROUGH MIDWEEK. THE RIDGE APPEARS TO BEGIN BREAKING DOWN AS THE
WEEK ENDS INTO NEXT WEEKEND. WITH LITTLE DYNAMICS IN
PLACE...EXPECT A MORE TRADITIONAL SUMMERTIME PATTERN WITH
SEASONABLY WARM DAYS AND THE POSSIBILITY OF AFTERNOON/EVENING
CONVECTION. TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL
WITH HIGHS MOSTLY IN THE LOWER 90S AND LOWS IN THE LOWER 70S.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY STALLED OVER THE MIDLANDS WITH A MOIST AND UNSTABLE
AIRMASS IN PLACE. SHOWERS ALREADY IN THE REGION SO WILL KEEP TEMPO
ACROSS CAE/CUB/OGB. HIGH CONFIDENCE FOR MVFR CIGS THROUGH THE
MORNING. ALSO EXPECT A PERIOD OF IFR CEILINGS AROUND SUNRISE.

BY 15Z...SHOULD SEE THE RETURN OF MVFR CONDITIONS ALL TAF SITES.
WIDESPREAD CONVECTION TO DEVELOP FOR THE AFTERNOON WITH MOIST
ONSHORE FLOW AND FRONTAL BOUNDARY IN THE AREA.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE SUNDAY THROUGH
WEDNESDAY IN LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
     MORNING FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
     MORNING FOR GAZ040-063>065-077.
&&

77
Hazardous weather outlook, Jul 12, 4:22 AM EDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
422 AM EDT FRI JUL 12 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-130830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
422 AM EDT FRI JUL 12 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE HEAVY RAIN IS POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:30 PM EDTAreal Flood AdvisoryCAEAiken, Calhoun, Lexington, Orangeburg60 min
Jul 12, 8:36 PM EDTSpecial Weather StatementCAEMcCormick24 min
Jul 12, 9:33 PM EDTSpecial Weather StatementCAEMcCormick57 min
Jul 12, 9:41 PM EDTAreal Flood AdvisoryCAEMcCormick2 hr
Jul 13, 5:15 PM EDTAreal Flood AdvisoryCAEClarendon, Sumter60 min
Jul 13, 6:52 PM EDTAreal Flood AdvisoryCAEAiken, Bamberg, Lexington, Orangeburg53 min
Jul 13, 7:48 PM EDTAreal Flood AdvisoryCAEOrangeburg57 min

Nearby

Flash Flood Watches in South Carolina, 2013Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.